Recent study showed that daily use of NSAIDs can increase your risk of heart attack. So whats something safer my mom can take daily for her knee pain?
Tylenol (acetaminophen) Have her try Tylenol (acetaminophen). Knee injections may also help.
Recent repts say even occasnl use of OTC NSAIDs ups risk of heart attack/stroke. Are they really that unsafe? What other options are there for pain?
NSAIDs. For most people not that big a deal but still frequent enough that a warning is appropriate given the huge amount of NSAIDs used.
NSAIDS cause increased risk of Heart attack and stroke, even with short-term use, according to many sources. Does Prednisone and Prednisolone also?
Risk/ benefit. NSAID's do have many risks, but incidence of heart attacks and strokes are quite low indeed, the side effects can usually be mitigated or prevented. Steroids possess numerous side effects, far too many to list here, but the profile is different from NSAID's in many respects. All meds, even tylenol (acetaminophen) have risks. Follow your doctor's recommendations.
I am 72 y.o. W/bil. Knee replacements & history of heart attack 2002. What is best excercise equipment for me, elliptical trainer, or gizelle machine?
I'm not. Familiar with those machines, but walking at different speeds and slopes if available would be fine.
Should I stop taking these statins after my heart attack becuse my hands, feet and knee r so painful?
No. You should not stop taking any medications without first notifying your physician. This is especially true since the statin you are on is to help prevent another. It is possible that by stopping a piece of plaque can dislodge and cause another heart attack. See your doctor immediately to discuss your symptoms. He/she will want to know if your urine is noticebly darker and if your muscles ache.
Depends. Statins have proven benefits in patients with coronary disease. If you are have adverse effects with one of this class of medication, discuss your options with your physician. There are many statins available. You might tolerate a different statin better.
Statins are. Essential after mi...Talk to your physician about one that might work without side effects...Intermittent dosing can be highly effective.
My husband has pain in his left calf knee and foot when sitting or lying down he ihas arteriosclerosis and heart attack 1 year out.?
See doctor ASAP. He is at increased risk for deep vein blood clots this is a serious problem. He should be seen right away.
Possible blood clot. Your husband needs to see his cardiologist or vascular surgeon right away to make sure that he is not having a blood clot of some other form of blockage in his leg.
Can a one time dose of Toradol injection along with drop-medrol in knee pose a health threat of heart attack and stroke or is it with prolonged use?
Highly unlikely. There is an extremely low risk of any significant complications from your injections, and these approaches will not result in either heart attack or stroke.
My 70 yr father had a heart attack 2 years ago. He's getting knee replacement done soon. Is this dangerous with his heart to do this? What's the risk?
See his cardiologist. He will need to have clearance from his cardiologist. There is a risk but this will minimize it.